Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 26, 2000, 6:21 PM CST for Logan County, Arkansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 6:21 PM CST (00:21 UTC)
- Expired
- Mar 26, 2000, 7:10 PM CST
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Logan County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:05 PM CST | Thunderstorm Wind 50 E | Chismville, AR | |
| Mar 26, 7:15 PM CST | Thunderstorm Wind 50 E | Booneville, AR | |
| Mar 26, 7:15 PM CST | Thunderstorm Wind 50 E | Driggs, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 270021 TORLIT ARC083-270110- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 621 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... LOGAN COUNTY IN WESTERN ARKANSAS * UNTIL 710 PM CST * AT 620 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 10 MILES NORTHWEST OF BOONEVILLE OR 6 MILES NORTHWEST OF CHISMVILLE... MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... CHISMVILLE AROUND 630 PM CST... BOONEVILLE AROUND 640 PM CST... DRIGGS AROUND 645 PM CST... MAGAZINE AROUND 650 PM CST... BLUE MOUNTAIN AROUND 700 PM CST... A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:19 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 26, 3:19 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CST SUN MAR 26 2000 A WARM FRONT CONTINUES TO MOVE NORTHWARD ACROSS ARKANSAS. WARMER AND MORE HUMID AIR FROM THE GULF OF MEXICO IS THEREFORE BECOMING MORE NOTICEABLE AND SPREADING FARTHER INTO THE NORTHERN SECTIONS OF ARKANSAS THIS AFTERNOON. MEANWHILE A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD ACROSS KANSAS TOWARDS NORTHWEST ARKANSAS. A VORTICITY MAXIMA AND AN AREA OF HIGHER MEAN RELATIVE HUMIDITY MOVING INTO NORTHWESTERN ARKANSAS HAVE SET OFF THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHWESTERN ARKANSAS. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS THE COLD FRONT MOVES TOWARDS US. SOME STORMS COULD POSSIBLY BECOME SEVERE TONIGHT. COOLER AND BREEZY CONDITIONS WILL MARK THE FRONTAL PASSAGE TONIGHT. 38 .LIT...NONE.
In the hours before
Special weather statement, Mar 26, 12:40 PM CST, 5 hours 41 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 PM CST SUN MAR 26 2000 ...MODERATE RISK OF SEVERE WEATHER LATER THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT LYING ACROSS SOUTHERN ARKANSAS WILL MOVE NORTH AS A WARM FRONT THIS AFTERNOON...ALLOWING WARM...MOIST AND UNSTABLE AIR TO SPREAD ACROSS THE STATE FROM THE GULF COAST REGION. MEANWHILE...A FAST MOVING COLD FRONT IN THE CENTRAL PLAINS WILL APPROACH THE NORTHWEST CORNER OF ARKANSAS BY LATE AFTERNOON...AND WILL PUSH ACROSS THE STATE TONIGHT. THE FRONT WILL MOVE INTO AN UNSTABLE ENVIRONMENT...WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP. AT THIS TIME...A LINE OF STORMS IS ANTICIPATED ALONG AND AHEAD OF THE FRONT. THE FRONT WILL ARRIVE IN NORTHWEST SECTIONS OF THE STATE BY 6 PM OR SO...IN CENTRAL ARKANSAS BY MIDNIGHT...AND WILL EXIT SOUTHEAST ARKANSAS BY 6 AM ON MONDAY. SHOULD THE LINE OF STORMS DEVELOP...IT WILL HAVE THE POTENTIAL TO AFFECT A LARGE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE WIDESPREAD WIND DAMAGE... DIME SIZE HAIL OR LARGER...AND ISOLATED TORNADOES. BEFORE THE FRONT ARRIVES...AND THE POTENTIAL FOR SEVERE WEATHER INCREASES...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS WARM...MOIST AND UNSTABLE AIR BECOMES ESTABLISHED. A FEW STORMS MAY BECOME SEVERE...PARTICULARLY IN NORTHERN ARKANSAS. AS THE POTENTIAL FOR SEVERE WEATHER INCREASES...STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT. 46
Special weather statement, Mar 26, 4:20 PM CST, 2 hours 1 minute before
ARZ003>006-012>015-021>024-030>033-037>045-052>056-062-063-066-067- 270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN AND CENTRAL ARKANSAS UNTIL 10 PM CST... WARM TEMPERATURES AS WELL AS MOIST AIR MOVING NORTH FROM THE GULF OF MEXICO HAVE COMBINED TO PROVIDE AN UNSTABLE AIRMASS OVER ARKANSAS. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE STATE THIS EVENING. THE FRONT WILL BE A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP...BUT SEVERE WEATHER IS POSSIBLE AHEAD OF THE FRONT AS WELL. THE SEVERE THUNDERSTORM WATCH GENERALLY COVERS AREAS OF ARKANSAS WEST OF A LINE FROM MAMMOTH SPRING TO SEARCY TO PINE BLUFF AND NORTH OF A LINE FROM ASHDOWN TO HOPE TO CAMDEN TO FORDYCE. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE WATCH AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG DAMAGING> WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. INDIVIDUALS IN THE WATCH AREAS SHOULD PREPARE FOR SEVERE WEATHER LATE THIS AFTERNOON AND INTO THIS EVENING. BE READY TO SEEK SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. 50
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:17 PM CST | Tornado Warning | LZK | Lonoke, Pulaski | 48 min |
| Mar 26, 6:19 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 51 min |
| Mar 26, 6:26 PM CST | Severe Thunderstorm Warning | LZK | Conway, Pope | 49 min |
| Mar 26, 6:49 PM CST | Severe Thunderstorm Warning | LZK | Scott | 66 min |
| Mar 26, 6:55 PM CST | Severe Thunderstorm Warning | LZK | White | 35 min |
| Mar 26, 7:06 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 49 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | LZK | Logan, Yell | 62 min |
| Mar 26, 7:12 PM CST | Severe Thunderstorm Warning | LZK | Conway, Perry | 48 min |
| Mar 26, 7:17 PM CST | Tornado Warning | LZK | Polk | 58 min |
| Mar 26, 7:20 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 50 min |
| Mar 26, 7:39 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 61 min |
| Mar 26, 7:50 PM CST | Tornado Warning | LZK | Arkansas, Lonoke, Prairie | 50 min |
| Mar 26, 8:05 PM CST | Severe Thunderstorm Warning | LZK | Pulaski | 50 min |
| Mar 26, 8:35 PM CST | Tornado Warning | LZK | Arkansas | 50 min |
| Mar 26, 8:41 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 49 min |
| Mar 26, 8:41 PM CST | Severe Thunderstorm Warning | LZK | Garland | 49 min |
| Mar 26, 8:57 PM CST | Flash Flood Warning | LZK | Arkansas | 2 hr |
| Mar 26, 9:00 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 35 min |
| Mar 26, 9:21 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 34 min |
| Mar 26, 9:37 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 33 min |
| Mar 26, 10:05 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| Mar 26, 10:20 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 50 min |
| Mar 26, 10:20 PM CST | Severe Thunderstorm Warning | LZK | Ouachita | 50 min |
| Mar 26, 10:29 PM CST | Severe Thunderstorm Warning | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.